April  2018, 14(2): 743-757. doi: 10.3934/jimo.2017073

Analysis of a batch service multi-server polling system with dynamic service control

1. 

College of Economics and Management, Shandong University of Science and Technology, Qingdao, Shandong, 266590, China

2. 

Department of Mathematics, School of Science, Nanjing University of Science and Technology, Nanjing, Jiangsu, 210094, China

* Corresponding author: Tao Jiang

Received  April 2016 Revised  September 2016 Published  April 2018 Early access  September 2017

This paper considers a multi-server polling system with batch service of an unlimited size, i.e., the so called "Israeli queue" with multi-server, where the service rate of each server switches between a low and a high value depending on the number of groups standing in front of the servers upon its service completion. By means of matrix geometric method and LU-type RG factorization of the infinitesimal generator in irreducible QBD process, the explicit closed-form of rate matrix $R$ and the steady state distribution of the queue length are respectively derived. In terms of the results, some stationary performance measures are obtained. In addition, some numerical examples are presented.

Citation: Tao Jiang, Liwei Liu. Analysis of a batch service multi-server polling system with dynamic service control. Journal of Industrial and Management Optimization, 2018, 14 (2) : 743-757. doi: 10.3934/jimo.2017073
References:
[1]

O. J. Boxma, Y. van der Wal and U. Yechiali, Polling with gated batch service, in: Proceedings of the Sixth International Conference on "Analysis of Manufacturing Systems", Lunteren, Netherlands, 2007,155-159.

[2]

O.J. BoxmaY. van der Wal and U. Yechiali, Polling with batch service, Stochastic Models, 24 (2008), 604-625.  doi: 10.1080/15326340802427497.

[3]

J. D. Cordeiro and J. P. Kharoufeh, The unreliable M/M/1 retrial queue in a random environment, Stochastic Models, 28 (2012), 29-48.  doi: 10.1080/15326349.2011.614478.

[4]

Y. Dimitrakopoulosa and A. N. Burnetas, Customer equilibrium and optimal strategies in an M/M/1 queue with dynamic service control, European Journal of Operational Research, 252 (2016), 477-486.  doi: 10.1016/j.ejor.2015.12.029.

[5]

E. H. Elhafsi and M. Molle, The solution to QBD processes with finite state space, Stochastic Analysis and Applications, 25 (2007), 763-779.  doi: 10.1080/07362990701419946.

[6]

D. P. Heyman, The T policy for the M/G/1 queue, Management Science, 23 (1977), 775-778. 

[7]

P. Jayachitra and A. J. Albert, Recent developments in queueing models under N-policy: A short survey, International Journal of Mathematical Archive, 5 (2014), 227-233. 

[8]

K. Kalidass and R. Kasturi, A queue with working breakdowns, Computers and Industrial Engineering, 63 (2012), 779-783.  doi: 10.1016/j.cie.2012.04.018.

[9]

G. Latouche and V. Ramaswami, Introduction to Matrix Analytic Methods in Stochastic Modeling, SIAM, Philadelphia, 1999. doi: 10.1137/1.9780898719734.

[10]

Q. L. Li, Constructive Computation in Stochastic Models with Applications: the RG-Factorizations, Springer, Berlin and Tsinghua University Press, Beijing, 2010. doi: 10.1007/978-3-642-11492-2.

[11]

Z. MaP. Wang and W. Yue, Performance analysis and optimization of a pseudo-fault Geo/Geo/1 repairable queueing system with N-policy, setup time and multiple working vacations, Journal of Industrial and Management Optimization, 13 (2017), 1467-1481.  doi: 10.3934/jimo.2017002.

[12]

M. F. Neuts, Matrix-Geometric Solutions in Stochastic Models: Algorithmic Approach, Johns Hopkins University Press, Baltimore, 1981.

[13]

N. Perel and U. Yechiali, The Israeli queue with priorities, Stochastic Models, 29 (2013), 353-379.  doi: 10.1080/15326349.2013.808911.

[14]

N. Perel and U. Yechiali, The Israeli queue with infinite number of groups, Probability in the Engineering and Informational Sciences, 28 (2014), 1-19.  doi: 10.1017/S0269964813000296.

[15]

N. Perel and U. Yechiali, The Israeli Queue with retrials, Queueing Systems, 78 (2014), 31-56.  doi: 10.1007/s11134-013-9389-z.

[16]

N. Perel and U. Yechiali, The Israeli Queue with a general group-joining policy, Annals of Operations Research, (2015), 1-34.  doi: 10.1007/s10479-015-1942-1.

[17]

L. D. Servi and S. G. Finn, M/M/1 queues with working vacations (M/M/1WV), Performances Evaluation, 50 (2002), 41-52. 

[18]

N. Tian and Z. G. Zhang, Vacation Queueing Models: Theory and Applications, Springer, New York, 2006.

[19]

A. TirdadW. K. Grassmann and J. Tavakoli, Optimal policies of M(t)/M/c/c queues with two different levels of servers, European Journal of Operational Research, 249 (2016), 1124-1130.  doi: 10.1016/j.ejor.2015.10.040.

[20]

Y. van der Wal and U. Yechiali, Dynamic visit-order rules for batch-service polling, Probability in the Engineering and Informational Sciences, 17 (2003), 351-367.  doi: 10.1017/S0269964803173044.

[21]

T. Y. WangK. H. Wang and W. L. Pearn, Optimization of the T-policy M/G/1 queue with server breakdowns and general start up times, Journal of Computational and Applied Mathematics, 228 (2009), 270-278.  doi: 10.1016/j.cam.2008.09.021.

[22]

Z. G. Zhang and N. Tian, An analysis of queueing systems with multi-task servers, European Journal of Operational Research, 156 (2004), 375-389.  doi: 10.1016/S0377-2217(03)00015-8.

[23]

X. ZhangJ. Wang and T. V. Do, Threshold properties of the M/M/1 queue under T-policy with applications, Applied Mathematics and Computation, 261 (2015), 284-301.  doi: 10.1016/j.amc.2015.03.109.

show all references

References:
[1]

O. J. Boxma, Y. van der Wal and U. Yechiali, Polling with gated batch service, in: Proceedings of the Sixth International Conference on "Analysis of Manufacturing Systems", Lunteren, Netherlands, 2007,155-159.

[2]

O.J. BoxmaY. van der Wal and U. Yechiali, Polling with batch service, Stochastic Models, 24 (2008), 604-625.  doi: 10.1080/15326340802427497.

[3]

J. D. Cordeiro and J. P. Kharoufeh, The unreliable M/M/1 retrial queue in a random environment, Stochastic Models, 28 (2012), 29-48.  doi: 10.1080/15326349.2011.614478.

[4]

Y. Dimitrakopoulosa and A. N. Burnetas, Customer equilibrium and optimal strategies in an M/M/1 queue with dynamic service control, European Journal of Operational Research, 252 (2016), 477-486.  doi: 10.1016/j.ejor.2015.12.029.

[5]

E. H. Elhafsi and M. Molle, The solution to QBD processes with finite state space, Stochastic Analysis and Applications, 25 (2007), 763-779.  doi: 10.1080/07362990701419946.

[6]

D. P. Heyman, The T policy for the M/G/1 queue, Management Science, 23 (1977), 775-778. 

[7]

P. Jayachitra and A. J. Albert, Recent developments in queueing models under N-policy: A short survey, International Journal of Mathematical Archive, 5 (2014), 227-233. 

[8]

K. Kalidass and R. Kasturi, A queue with working breakdowns, Computers and Industrial Engineering, 63 (2012), 779-783.  doi: 10.1016/j.cie.2012.04.018.

[9]

G. Latouche and V. Ramaswami, Introduction to Matrix Analytic Methods in Stochastic Modeling, SIAM, Philadelphia, 1999. doi: 10.1137/1.9780898719734.

[10]

Q. L. Li, Constructive Computation in Stochastic Models with Applications: the RG-Factorizations, Springer, Berlin and Tsinghua University Press, Beijing, 2010. doi: 10.1007/978-3-642-11492-2.

[11]

Z. MaP. Wang and W. Yue, Performance analysis and optimization of a pseudo-fault Geo/Geo/1 repairable queueing system with N-policy, setup time and multiple working vacations, Journal of Industrial and Management Optimization, 13 (2017), 1467-1481.  doi: 10.3934/jimo.2017002.

[12]

M. F. Neuts, Matrix-Geometric Solutions in Stochastic Models: Algorithmic Approach, Johns Hopkins University Press, Baltimore, 1981.

[13]

N. Perel and U. Yechiali, The Israeli queue with priorities, Stochastic Models, 29 (2013), 353-379.  doi: 10.1080/15326349.2013.808911.

[14]

N. Perel and U. Yechiali, The Israeli queue with infinite number of groups, Probability in the Engineering and Informational Sciences, 28 (2014), 1-19.  doi: 10.1017/S0269964813000296.

[15]

N. Perel and U. Yechiali, The Israeli Queue with retrials, Queueing Systems, 78 (2014), 31-56.  doi: 10.1007/s11134-013-9389-z.

[16]

N. Perel and U. Yechiali, The Israeli Queue with a general group-joining policy, Annals of Operations Research, (2015), 1-34.  doi: 10.1007/s10479-015-1942-1.

[17]

L. D. Servi and S. G. Finn, M/M/1 queues with working vacations (M/M/1WV), Performances Evaluation, 50 (2002), 41-52. 

[18]

N. Tian and Z. G. Zhang, Vacation Queueing Models: Theory and Applications, Springer, New York, 2006.

[19]

A. TirdadW. K. Grassmann and J. Tavakoli, Optimal policies of M(t)/M/c/c queues with two different levels of servers, European Journal of Operational Research, 249 (2016), 1124-1130.  doi: 10.1016/j.ejor.2015.10.040.

[20]

Y. van der Wal and U. Yechiali, Dynamic visit-order rules for batch-service polling, Probability in the Engineering and Informational Sciences, 17 (2003), 351-367.  doi: 10.1017/S0269964803173044.

[21]

T. Y. WangK. H. Wang and W. L. Pearn, Optimization of the T-policy M/G/1 queue with server breakdowns and general start up times, Journal of Computational and Applied Mathematics, 228 (2009), 270-278.  doi: 10.1016/j.cam.2008.09.021.

[22]

Z. G. Zhang and N. Tian, An analysis of queueing systems with multi-task servers, European Journal of Operational Research, 156 (2004), 375-389.  doi: 10.1016/S0377-2217(03)00015-8.

[23]

X. ZhangJ. Wang and T. V. Do, Threshold properties of the M/M/1 queue under T-policy with applications, Applied Mathematics and Computation, 261 (2015), 284-301.  doi: 10.1016/j.amc.2015.03.109.

Figure 1.  $L_q$ versus $\lambda$ ($p = 0.6, \theta= 0.2, \mu_1=3$)
Figure 2.  $L_q$ versus $\mu_1$ ($\lambda=3, p = 0.6, \theta= 0.2, $)
Figure 3.  $L_q$ versus $p$ ($\lambda=3, \mu_1=3, \theta= 0.2, $)
Figure 4.  $L_q$ versus $p$ ($\lambda=3, \mu_1=3, p= 0.6, $)
[1]

Tzu-Hsin Liu, Jau-Chuan Ke. On the multi-server machine interference with modified Bernoulli vacation. Journal of Industrial and Management Optimization, 2014, 10 (4) : 1191-1208. doi: 10.3934/jimo.2014.10.1191

[2]

Sujit Kumar Samanta, Rakesh Nandi. Analysis of $GI^{[X]}/D$-$MSP/1/\infty$ queue using $RG$-factorization. Journal of Industrial and Management Optimization, 2021, 17 (2) : 549-573. doi: 10.3934/jimo.2019123

[3]

Ali Delavarkhalafi. On optimal stochastic jumps in multi server queue with impatient customers via stochastic control. Numerical Algebra, Control and Optimization, 2021  doi: 10.3934/naco.2021030

[4]

Ke Sun, Jinting Wang, Zhe George Zhang. Strategic joining in a single-server retrial queue with batch service. Journal of Industrial and Management Optimization, 2021, 17 (6) : 3309-3332. doi: 10.3934/jimo.2020120

[5]

Michiel De Muynck, Herwig Bruneel, Sabine Wittevrongel. Analysis of a discrete-time queue with general service demands and phase-type service capacities. Journal of Industrial and Management Optimization, 2017, 13 (4) : 1901-1926. doi: 10.3934/jimo.2017024

[6]

Wai-Ki Ching, Sin-Man Choi, Min Huang. Optimal service capacity in a multiple-server queueing system: A game theory approach. Journal of Industrial and Management Optimization, 2010, 6 (1) : 73-102. doi: 10.3934/jimo.2010.6.73

[7]

Haixia Liu, Jian-Feng Cai, Yang Wang. Subspace clustering by (k,k)-sparse matrix factorization. Inverse Problems and Imaging, 2017, 11 (3) : 539-551. doi: 10.3934/ipi.2017025

[8]

Yan-An Hwang, Yu-Hsien Liao. Reduction and dynamic approach for the multi-choice Shapley value. Journal of Industrial and Management Optimization, 2013, 9 (4) : 885-892. doi: 10.3934/jimo.2013.9.885

[9]

Jian Xiong, Zhongbao Zhou, Ke Tian, Tianjun Liao, Jianmai Shi. A multi-objective approach for weapon selection and planning problems in dynamic environments. Journal of Industrial and Management Optimization, 2017, 13 (3) : 1189-1211. doi: 10.3934/jimo.2016068

[10]

Shaojun Lan, Yinghui Tang, Miaomiao Yu. System capacity optimization design and optimal threshold $N^{*}$ for a $GEO/G/1$ discrete-time queue with single server vacation and under the control of Min($N, V$)-policy. Journal of Industrial and Management Optimization, 2016, 12 (4) : 1435-1464. doi: 10.3934/jimo.2016.12.1435

[11]

Gábor Horváth, Zsolt Saffer, Miklós Telek. Queue length analysis of a Markov-modulated vacation queue with dependent arrival and service processes and exhaustive service policy. Journal of Industrial and Management Optimization, 2017, 13 (3) : 1365-1381. doi: 10.3934/jimo.2016077

[12]

Yoshiaki Inoue, Tetsuya Takine. The FIFO single-server queue with disasters and multiple Markovian arrival streams. Journal of Industrial and Management Optimization, 2014, 10 (1) : 57-87. doi: 10.3934/jimo.2014.10.57

[13]

Dhanya Shajin, A. N. Dudin, Olga Dudina, A. Krishnamoorthy. A two-priority single server retrial queue with additional items. Journal of Industrial and Management Optimization, 2020, 16 (6) : 2891-2912. doi: 10.3934/jimo.2019085

[14]

Yi Peng, Jinbiao Wu. Analysis of a batch arrival retrial queue with impatient customers subject to the server disasters. Journal of Industrial and Management Optimization, 2021, 17 (4) : 2243-2264. doi: 10.3934/jimo.2020067

[15]

Roberta Ghezzi, Benedetto Piccoli. Optimal control of a multi-level dynamic model for biofuel production. Mathematical Control and Related Fields, 2017, 7 (2) : 235-257. doi: 10.3934/mcrf.2017008

[16]

Yangyang Xu, Ruru Hao, Wotao Yin, Zhixun Su. Parallel matrix factorization for low-rank tensor completion. Inverse Problems and Imaging, 2015, 9 (2) : 601-624. doi: 10.3934/ipi.2015.9.601

[17]

Zsolt Saffer, Wuyi Yue. A dual tandem queueing system with GI service time at the first queue. Journal of Industrial and Management Optimization, 2014, 10 (1) : 167-192. doi: 10.3934/jimo.2014.10.167

[18]

Jian Zhang, Tony T. Lee, Tong Ye, Liang Huang. An approximate mean queue length formula for queueing systems with varying service rate. Journal of Industrial and Management Optimization, 2021, 17 (1) : 185-204. doi: 10.3934/jimo.2019106

[19]

Jeongsim Kim, Bara Kim. Stability of a queue with discriminatory random order service discipline and heterogeneous servers. Journal of Industrial and Management Optimization, 2017, 13 (3) : 1237-1254. doi: 10.3934/jimo.2016070

[20]

Zhiyong Sun, Toshiharu Sugie. Identification of Hessian matrix in distributed gradient-based multi-agent coordination control systems. Numerical Algebra, Control and Optimization, 2019, 9 (3) : 297-318. doi: 10.3934/naco.2019020

2020 Impact Factor: 1.801

Metrics

  • PDF downloads (291)
  • HTML views (724)
  • Cited by (2)

Other articles
by authors

[Back to Top]